MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM CANNULATED VA LOCKING SCREW/75MM; SCREW, FIXATION, BONE

SYNTHES GMBH 5.0MM CANNULATED VA LOCKING SCREW/75MM; SCREW, FIXATION, BONE
Model Number 02.231.675
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional device product codes: hrs, jdp.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, there was a hardware removal/revision surgery due to femoral nonunion.From the lateral side, the surgeon removed a va condylar plate and corresponding screws.From the medial side, the surgeon removed a va proximal tibia plate and corresponding screws.The surgeon placed two new plates onto the femur.Three broken screws from the primary surgery were retained in the patient¿s femur.This report involves one 5.0mm cannulated va locking screw/75mm.This report is related to (b)(4), which captures additional implants.This is report 3 of 3 for (b)(4).

Brand Name
5.0MM CANNULATED VA LOCKING SCREW/75MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16896370
Report Number8030965-2023-05946
Device Sequence Number17677160
Product Code HWC
UDI-Device Identifier10886982062901
UDI-Public(01)10886982062901
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.231.675
Device Catalogue Number02.231.675
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2023
Initial Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5 VA LCKNG SCR SLF-TPNG/SD/75.; 3.5 VA LCKNG SCR SLF-TPNG/SD/75.; 3.5 VA LCKNG SCR SLF-TPNG/SD/75.; 3.5 VA LCKNG SCR SLF-TPNG/SD/75.; 3.5 VA LCKNG SCR SLF-TPNG/SD/75.; 3.5 VA PROX TIB PL LRG BEND/12H/207/LFT.; 3.5MM CORTEX SCREW SELF-TAPPING 38MM.; 3.5MM CORTEX SCREW SELF-TAPPING 38MM.; 4.5 VA-LCP CRVD COND PL/16 HOLE/336/LFT.; 4.5MM CORTEX SCREW SELF-TAPPING 38MM.; 5.0 VA LOCKNG SCR SLF-TPNG/SD/42.; 5.0 VA LOCKNG SCR SLF-TPNG/SD/42.; 5.0 VA LOCKNG SCR SLF-TPNG/SD/42.; 5.0MM CANNULATED VA LOCKING SCREW/75MM.; 5.0MM CANNULATED VA LOCKING SCREW/75MM.; 5.0MM CANNULATED VA LOCKING SCREW/75MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale